Anaphylaxis From Intraperitoneal Infusion of Cisplatin: A Case Report

    loading  Checking for direct PDF access through Ovid

Abstract

Anaphylactic reactions to platinum compounds and paclitaxel are well-recognized complications during their systemic administration. Although there have been reports describing anaphylaxis during intravesical instillation of chemotherapeutic agents, to the best of the authors' knowledge, no hypersensitivity reactions after intraperitoneal administration of chemotherapeutic drugs has been reported in the English literature. The authors report an unusual case of anaphylaxis occurring in a 33-year-old woman who has been treated with paclitaxel and cisplatin for ovarian cancer. She developed a hypersensitivity reaction during her ninth cycle of chemotherapy, immediately after institution of intraperitoneal infusion of cisplatin. It is important to be aware of the possibility of anaphylaxis during chemotherapy administration other than the systemic route so that appropriate premedication or effective treatment can be promptly instituted.

Related Topics

    loading  Loading Related Articles